Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have hyperpigmentation conditions and black patch on face and neck. How to get rid of this?

Answered by
Dr.
Dr. Bharat Chawda

Dermatologist

Practicing since :1996

Answered : 988 Questions

default
Posted on Wed, 16 Jan 2013 in Skin Hair and Nails
Question: Hi,

I have a hyper figmentation condition and black patch on forehead, around eyes, ear and neck. Remaining skin is very fair and these patches are standing out. This condition is existing from last 10 years.

I consulted doctor in my home town and he mentioned Skin Pelling would help and will have permanent effect and adviced to get it done in Bangalore. I aresults are ok.lso started using some cosmetics from last couple of months and

I would like to have another opinion on this:
Will skin peeling have an permanent effect and help reduce black patches.
What is the care I should take before and after skin peeling.
What is the success rate of skin peeling? What can I expect?
Please suggest best hospitals for getting skin peeling procedure in Bangalore

Thanks,
XXXXXXX
doctor
Answered by Dr. Bharat Chawda 1 hour later
Hi!,

Thank you for posting your query,

You have provided with good information regarding your skin problem and it is a very good description. I appreciate it.
I understood your problem however it would be good if you can answer few of my queries:
1) Are you using any hair XXXXXXX or hair color ?
2) What cosmetics do you use on face and since when ?
3) Did this pigmentation start after you have started taking tablets for cholesterol?

Answer to these questions would help me understand your problem better.

I shall address your concern based on your current given information.
But with history what you have submitted ,there seems to be two possibilities.

There is a possibility that it is due to some external agent like a hair XXXXXXX oils or some cosmetic .In such cases it is known as Toxic melanoderma or Riehl's melanosis.
The other possibility could be of Lichen planus pigmentosis(LPP).
Both these conditions are not easy to treat and it takes long time to show results.

I doubt that chemical peels would have any effect on this .But since the options are less you can try it out .There are various medications also available for the same which your dermatologist can prescribe you .Even if you get some results following chemical peels ,it may not be permanent .Avoidance of causative agents is very important & to find the exact cause is even more important.I have seen some good results with Lasers too (esp Q-Switched Nd:yag laser) .So you need to consult a competent dermatologist who has all these above facilities .May be that you may need to go for a skin biopsy to find the exact cause.

In chemical peels various chemical like glycolic acid or salicylic acids are used as a peeling agent .They are applied on the skin and left for few minutes and then washed off. After few days you may observe that your skin is gradually peeling off.If your pigmentation is superficial you may see some results.

In Bangalore there are many dermatologist who are doing chemical peels .But it would be better that you visit a skin department in a good hospital for your problem. St.Jhons Medical college,koramangala have good and competent dermatologist ,but I am not sure weather they have facilities for a peel or not.You can google your search for dermatologist who is doing a peel.

If you can reply me with the answers , I would be able to suggest you better.

Awaiting for your reply.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bharat Chawda 29 hours later
Hello Dr. XXXXXXX Chawda,

Thanks for detailed answer.

Below are answers for your questions. Hope these would help to eliminate some causes and give more insight.

Also these patches started once I started using two wheeler more while commuting during my engineering 10-12 years back and then stayed like that. These look more dark when I go out in sun.

1) Are you using any hair XXXXXXX or hair color ?
No, I am not using any hair XXXXXXX

2) What cosmetics do you use on face and since when ?
I started using cosmetics only 2 months back and since then there is improvement as patch is becmoing lighter. Below are the cosmetcis I am using:
VLCC Sunscreen lotion Matte Look SPF30 PA+++
VLCC Clear XXXXXXX Fruit Face Pack (cucumber)
VLCC Fade XXXXXXX Face Scrub (Orange Peel Oil)
VLCC Oris Root Face Wash

3) Did this pigmentation start after you have started taking tablets for cholesterol?
I am using cholesterol tablets only from one and half year and these patches exist from before. So these patches did not start after taking these tablets.

Please let me know if you need any more details and Thanks in advance for your answer.

Thanks,
XXXXXXX
doctor
Answered by Dr. Bharat Chawda 19 hours later
Hi!,

Thank you for the reply.

The possibility of Lichen planus pigmentosis(LPP) is more according to your answers .Even though the other condition cannot be ruled out so easily.You would probably need to undergo a skin biopsy for confirmation.The other possibility could be that it is just a XXXXXXX from excess sun exposure .

Sunscreen play a very important role in reducing the pigmentation and XXXXXXX from the face & that is the reason I guess you are showing improvement (after you have started using sunscreen).

Laser I would say would be a very good option if you can get one in Bangalore.You need to google your search for the same.

Vitamin A tablets are also prescribed in LPP ,but it is a prescription based drug and should only be taken after consulting a dermatologist .

To reduce the XXXXXXX you can use hydroquinone cream (2-3%) at night over face.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Please accept my answer in case you do not have further queries.
Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Procedures
Medical Topics ,  

Recent questions on  Sun tanning

doctor1 MD

Hi I am 47 years old and have what I am now assuming is a nasal crease from having some pretty severe allergies for all of my adult life, my allergies are mostly under control but the crease is prominent now and white. I work outside and use sunscreen but still am exposed to tanning rays and while my skin darkens the line is more white than ever, not to mention I have Native American blood so it s very pronounced all year. Is there a cream that would diminish the crease? I m even open to plastic surgery procedures if that would be an option, last ditch effort kind of option. Any suggestions?

doctor1 MD

i got some rashes on hands, when i consulted specialists, they said to full sleeve shirts to avoid sun exposure because my skin has turned sun sensitive...I am 25 years old, so is it possible that now my skin turns sun sensitive..?because of this rashes on my hands, i wouldn t able to wear t-shirts. and its too much itching whenever hands get expose to normal sunlight also. please someone suggest me good medicine or a doctor to consult.

doctor1 MD

Hi,I have had some sort off allergic reaction I think.Suddenly my face started burning up and now I have a red sunburn like rash all over my face and body which is warm to the touch.It happened about 15 mins after taking my morning vitamins.I also am taking a course of Anavar at the moment.I have never had any problems with it before but could this be the cause.Should I see a doctor or will it go away naturally?

doctor1 MD

I have a stinging red rash on my left shoulder that I do not know where it came from but has existed for three days now and is causing much discomfort including keeping me up at night. I do not know what it could be nor do I want to go to a doctor for a minor irritation. Any ideas about what could cause this? It is not a place where it could be sunburn but could be a bug bite of some kind since we went camping

doctor1 MD

My daughter was sun tanning for the last 3 days . She is fairly pale. She was in the heat for about 2 hours each day and put zero sunscreen and a ton of sun tanning lotion so she can get a quick XXXXXXX Well, that didn't work well at all. She went...

doctor1 MD

Tanned Skin with Acne Spot Kindly suggess any effective cream for skin lightening and spot removal within short period of time

doctor1 MD

Hii, me KB. Of 25 years old. My skin tone is dark, I hv already used cream melacare and otherone I forgot bt after stop using my skin become darker den normal skin tone. Wt to do? Should I use the Eukroma cream for glow? Will remain there effect...